EconPapers    
Economics at your fingertips  
 

Testing quantum-like models of judgment for question order effect

Thomas Boyer-Kassem, Sébastien Duchêne and Eric Guerci ()

Mathematical Social Sciences, 2016, vol. 80, issue C, 33-46

Abstract: Lately, so-called “quantum” models, based on parts of the mathematics of quantum mechanics, have been developed in decision theory and cognitive sciences to account for seemingly irrational or paradoxical human judgments. We consider here some such quantum-like models that address question order effects, i.e. cases in which given answers depend on the order of presentation of the questions. Models of various dimensionalities could be used; can the simplest ones be empirically adequate? From the quantum law of reciprocity, we derive new empirical predictions that we call the Grand Reciprocity equations, that must be satisfied by several existing quantum-like models, in their non-degenerate versions. Using substantial existing data sets, we show that these non-degenerate versions fail the GR test in most cases, which means that, if quantum-like models of the kind considered here are to work, it can only be in their degenerate versions. However, we suggest that the route of degenerate models is not necessarily an easy one, and we argue for more research on the empirical adequacy of degenerate quantum-like models in general.

Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016548961600010X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Testing quantum-like models of judgment for question order effect (2016)
Working Paper: Testing Quantum-like Models of Judgment for Question Order Effects (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:80:y:2016:i:c:p:33-46

DOI: 10.1016/j.mathsocsci.2016.01.001

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2021-02-18
Handle: RePEc:eee:matsoc:v:80:y:2016:i:c:p:33-46